Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 331, NWS Jackson, MS

April 22, 2005Forrest County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 22, 2005, 8:57 PM CDT for Forrest County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 8:57 PM CDT (01:57 UTC)
Expired
Apr 22, 2005, 9:45 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Forrest County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 6:40 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2005-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2005-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1138 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 230157
SVRJAN
MSC035-230245-
/O.NEW.KJAN.SV.W.0331.050423T0157Z-050423T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG

* UNTIL 945 PM CDT

* AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF HATTIESBURG...OR ABOUT NEAR PINE BELT AIRPORT...AND
  MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HATTIESBURG BY 910 PM CDT
  PETAL BY 915 PM CDT

LAT...LON 3144 8945 3136 8945 3134 8935 3111 8935
      3101 8913 3143 8914

$$

GARRETT
2 follow-up statements
000 
WWUS54 KJAN 230215
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CDT FRI APR 22 2005

MSC035-230245-
/O.CON.KJAN.SV.W.0331.000000T0000Z-050423T0245Z/
FORREST MS-
915 PM CDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR
NORTHERN FORREST COUNTY...

AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PETAL...MOVING SOUTHEAST AT 35 MPH.

LAT...LON 3143 8942 3128 8931 3118 8914 3143 8914

$$

CAB
000 
WWUS54 KJAN 230226
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
926 PM CDT FRI APR 22 2005

MSC035-230236-
/O.CAN.KJAN.SV.W.0331.000000T0000Z-050423T0245Z/
FORREST MS-
926 PM CDT FRI APR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR FORREST COUNTY IS CANCELLED...

LAT...LON 3143 8942 3128 8931 3118 8914 3143 8914

$$

GARRETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:50 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Apr 22, 3:50 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI APR 22 2005

.SYNOPSIS...
ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH
EARLY THIS EVENING ACROSS THE SOUTHEASTERN TWO-THIRDS OF THE
FORECAST AREA AS A STRONG COLD FRONT NEARS FROM THE NORTHWEST AND AN
UPPER DISTURBANCE SWINGS ACROSS. STORMS SHOULD EXIT SOUTHEAST
SECTIONS THIS EVENING WITH THE COLD FRONT PASSING SOUTH OF THE
ENTIRE AREA OVERNIGHT. MUCH COOLER WEATHER ON TAP FOR THIS
WEEKEND...BUT LOTS OF SUN AND GENERALLY PLEASANT CONDITIONS UNTIL AT
LEAST THE START OF THE WORK WEEK.

&&

.DISCUSSION...
THUNDERSTORMS HAVE FINALLY STARTING FIRING UP IN PAST 30 MINUTES
ACROSS THE FORECAST AREA AS ASCENT FROM APPROACHING SHORTWAVE ENERGY
PROVIDED THE MISSING INGREDIENT IN AN OTHERWISE VERY FAVORABLE
ENVIRONMENT. SB CAPES IN THE 2500 TO 3000 RANGE...COMBINED WITH
ROUGHLY 30KTS OF DEEP LAYER SHEAR...WILL BE ENOUGH TO FUEL STORMS
CAPABLE OF PRODUCING LARGE AND DAMAGING HAIL...AS WELL AS OCCASIONAL
WIND GUSTS TO 50 OR 60 KTS. DEEP MOISTURE IS FORECAST TO SHIFT SOUTH
OF THE FORECAST AREA LATER THIS EVENING WELL AHEAD OF THE ACTUAL
COLD FRONT. THEREFORE...I ANTICIPATE MOST OF THE CONVECTION WILL
SHIFT SOUTH OF THE HIGHWAY 84 CORRIDOR BY THE TIME THE COLD FRONT
WILL BE THROUGH THE DELTA. POST FROPA...EXPECT GUSTY NORTHWEST WINDS
AND SCATTERED CLOUDS...BUT NO PRECIP. LOWS TONIGHT WILL NOT HAVE A
CHANCE TO DROP TOO FAR (50S GENERALLY)...BUT THE WIND MAY FEEL A
LITTLE RAW TOMORROW MORNING. /BB/

DID NOT MAKE ANY DRAMATIC CHANGES TO THE REST OF THE GOING FORECAST.
THE COLD FRONT SHOULD MOVE THROUGH THE AREA OVERNIGHT...WITH COOLER
DRIER AIR QUICKLY MOVING INTO THE REGION. TEMPS WILL BE NEARLY 20
DEGREES COOLER SATURDAY AND SUNDAY. WINDS WILL INCREASE BEHIND THE
BOUNDARY SATURDAY...DECIDED TO HOLD OFF THE LWY FOR NOW. EXPECT
WINDS IN THE TO 20 MPH RANGE FOR MOST AREAS. THE NORTHWEST WILL BE
THE LIKELY AREA FOR HIGHER GUSTS...AGAIN WILL WAIT ON ISSUING. THE
WEEKEND SHOULD BE NICE AND MILD WITH A COOL NORTHERLY BREEZE.
ANOTHER SYSTEM WILL APPROACH THE REGION LATE MONDAY/TUESDAY. GFS HAS
A 1 TO 2 INCH RAINFALL AMOUNTS FROM 00Z TUE-00Z WED. THERE APPEARS
TO BE A WEAK WAVE IN THE UPPER FLOW AND A SURFACE FEATURE COMING UP
FROM THE SOUTHWEST. MADE SOME ADJUSTMENTS TO THE POPS TO SHIFT THE
BEST RAIN CHANCES INTO THE MONDAY AND TUESDAY. ANOTHER COLD FRONT
SHOULD PASS THROUGH THE AREA TUESDAY AFTERNOON...WITH MORE SHOWERS
AND THUNDERSTORMS DEVELOPING THROUGH LATE TUESDAY/EARLY WEDNESDAY.
HIGH PRESSURE WILL SETTLE OVER THE AREA WEDNESDAY AND MAINTAIN
THROUGH THE EXTENDED. TEMPS WERE GOOD...BASICALLY KEPT THINGS CLOSE
TO GUIDANCE. DPT WERE A LITTLE MORE DIFFICULT...BASICALLY KEPT THE
CURRENT FORECAST. /LM/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

50/7
Hazardous weather outlook, Apr 22, 4:28 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT FRI APR 22 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
232128-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
428 PM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
AT LEAST ISOLATED SEVERE THUNDERSTORMS WILL BE FOUND LATE THIS
AFTERNOON AND THIS EVENING ALONG AND SOUTH OF A WINNSBORO
LOUISIANA TO EUPORA MISSISSIPPI LINE. A SCATTERED COVERAGE OF
SEVERE THUNDERSTORMS IS EXPECTED DURING THIS SAME TIME PERIOD
ALONG AND SOUTH OF INTERSTATE TWENTY IN MISSISSIPPI. THE PRIMARY
RISK WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO PROGRESS
SOUTH AND EAST ACROSS PORTIONS OF THE LOWER MISSISSIPPI VALLEY
LATE THIS AFTERNOON AND INTO THIS EVENING AS THE COMBINATION OF
AN APPROACHING COLD FRONT AND UPPER DISTURBANCE TRIGGER
CONVECTIVE IN A VERY UNSTABLE AIRMASS.
ENVIRONMENTAL WIND SHEAR IS ENOUGH TO PROVIDE SOME STORM
ORGANIZATION. AN ISOLATED TORNADO IS NOT OUT OF THE
QUESTION...BUT TORNADOES ARE GENERALLY UNLIKELY.

LOOK FOR STORMS TO PASS SOUTH OF THE FORECAST AREA BEFORE
MIDNIGHT...AND SOUTH OF INTERSTATE TWENTY SEVERAL HOURS BEFORE
THAT.

...NON PRECIPITATION...
NORTHWEST WINDS WILL PICK UP BEHIND THE COLD FRONTAL PASSAGE THIS
EVENING...INCREASING TO 10 TO 15 MPH IN MOST LOCATIONS BY
MORNING. WIND SPEEDS SHOULD FURTHER INCREASE UP TO LAKE WIND
ADVISORY CRITERIA OVER MOST OF THE REGION TOMORROW AS LOW LEVEL
PRESSURE GRADIENTS TIGHTEN. EXPECT SUSTAINED WINDS BY MIDDAY
ACROSS THE FORECAST AREA TO RANGE FROM 15 TO 25 MPH WITH HIGHER
GUSTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...IS NEEDED THROUGH THIS EVENING...BUT
OTHERWISE IS NOT ANTICIPATED THROUGH NEXT FRIDAY...APRIL 29TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 22, 7:33 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             4 NW FLORA              32.59N 90.36W
04/22/2005  2.50 INCH        MADISON            MS   BROADCAST MEDIA

            TENNIS BALL SIZED HAIL REPORTED BY WAPT.

&&

WILSON
Local storm report, Apr 22, 7:37 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             6 NW PHILADELPHIA       32.84N 89.18W
04/22/2005  1.00 INCH        NESHOBA            MS   LAW ENFORCEMENT

            QUARTER SIZED HAIL.

0357 PM     HAIL             SOUTH JACKSON           32.26N 90.23W
04/22/2005  0.25 INCH        HINDS              MS   BROADCAST MEDIA

            PEA SIZED HAIL REPORTED BY WABT.

0402 PM     HAIL             6 NE PHILADELPHIA       32.84N 89.04W
04/22/2005  1.75 INCH        NESHOBA            MS   LAW ENFORCEMENT

            GOLFBALL SIZED HAIL ALONG HIGHWAY 21.

0405 PM     HAIL             10 NE PHILADELPHIA      32.88N 88.99W
04/22/2005  1.75 INCH        NESHOBA            MS   BROADCAST MEDIA

            GOLFBALL SIZED HAIL REPORTED BY WTOK.

0412 PM     HAIL             RICHLAND                32.23N 90.17W
04/22/2005  0.75 INCH        RANKIN             MS   AMATEUR RADIO

            PENNY SIZED HAIL.

0412 PM     HAIL             2 S YAZOO CITY          32.83N 90.41W
04/22/2005  1.75 INCH        YAZOO              MS   BROADCAST MEDIA

            GOLFBALL SIZED HAIL REPORTED BY WLBT.

0415 PM     HAIL             8 W DE KALB             32.77N 88.79W
04/22/2005  4.25 INCH        KEMPER             MS   PUBLIC

            SOFTBALL SIZED HAIL. REPORT RELAYED VIA WTOK.

0420 PM     HAIL             3 S RICHLAND            32.19N 90.17W
04/22/2005  0.50 INCH        RANKIN             MS   BROADCAST MEDIA

            MARBLE SIZED HAIL REPORTED BY WAPT.

0420 PM     HAIL             8 W DE KALB             32.77N 88.79W
04/22/2005  1.75 INCH        KEMPER             MS   PUBLIC

            GOLF BALL SIZED HAIL.

0427 PM     HAIL             4 W DE KALB             32.77N 88.72W
04/22/2005  1.75 INCH        KEMPER             MS   EMERGENCY MNGR

            GOLF BALL SIZED HAIL.

0435 PM     HAIL             1 W LOUISVILLE          33.12N 89.07W
04/22/2005  0.75 INCH        WINSTON            MS   EMERGENCY MNGR

            PENNY SIZED HAIL.

0437 PM     HAIL             3 SW FLORENCE           32.12N 90.16W
04/22/2005  1.50 INCH        RANKIN             MS   PUBLIC

            PING PONG BALL SIZED HAIL. REPORTED VIA WAPT.

0437 PM     HAIL             3 N BENTONIA            32.69N 90.37W
04/22/2005  1.00 INCH        YAZOO              MS   AMATEUR RADIO

            QUARTER SIZED HAIL.

0442 PM     HAIL             BENTONIA                32.65N 90.37W
04/22/2005  2.00 INCH        YAZOO              MS   PUBLIC

            BUSTED OUT WINDSHIELD ON A CAR.

0449 PM     HAIL             10 SE BRANDON           32.18N 89.88W
04/22/2005  1.00 INCH        RANKIN             MS   TRAINED SPOTTER

            QUARTER SIZED HAIL.

0451 PM     HAIL             POCAHONTAS              32.47N 90.29W
04/22/2005  0.75 INCH        HINDS              MS   EMERGENCY MNGR

            PENNY SIZED HAIL REPORTED BY MEMA.

0455 PM     HAIL             6 E NOXAPATER           32.99N 88.96W
04/22/2005  1.75 INCH        WINSTON            MS   EMERGENCY MNGR

            GOLF BALL SIZED HAIL COVERING THE GROUND.

0458 PM     HAIL             5 SE BRANDON            32.23N 89.94W
04/22/2005  2.00 INCH        RANKIN             MS   BROADCAST MEDIA

            EGG SIZED HAIL REPORTED AT JOHNS.

0459 PM     HAIL             1 SSE MADISON           32.44N 90.10W
04/22/2005  0.75 INCH        MADISON            MS   AMATEUR RADIO

            PENNY SIZED HAIL.

0503 PM     HAIL             SALLIS                  33.02N 89.76W
04/22/2005  1.00 INCH        ATTALA             MS   EMERGENCY MNGR

            QUARTER SIZED HAIL.

0507 PM     HAIL             MADISON                 32.45N 90.11W
04/22/2005  0.88 INCH        MADISON            MS   AMATEUR RADIO

            NICKEL SIZED HAIL.

0508 PM     HAIL             MADISON                 32.45N 90.11W
04/22/2005  0.88 INCH        MADISON            MS   NWS EMPLOYEE

            NICKEL HAIL.

0508 PM     HAIL             MADISON                 32.45N 90.11W
04/22/2005  0.75 INCH        MADISON            MS   LAW ENFORCEMENT

            PENNY SIZED HAIL.

0508 PM     HAIL             2 W LUDLOW              32.57N 89.75W
04/22/2005  0.88 INCH        SCOTT              MS   EMERGENCY MNGR

            NICKEL SIZED HAIL.

0510 PM     HAIL             MADISON                 32.45N 90.11W
04/22/2005  0.75 INCH        MADISON            MS   AMATEUR RADIO

            PENNY SIZED HAIL.

0510 PM     HAIL             KOSCIUSKO               33.06N 89.59W
04/22/2005  0.88 INCH        ATTALA             MS   EMERGENCY MNGR

            NICKEL SIZED HAIL.

0510 PM     HAIL             8 S KOSCIUSKO           32.94N 89.59W
04/22/2005  0.75 INCH        ATTALA             MS   EMERGENCY MNGR

            PENNY SIZED HAIL. NEAR THE DOSSVILLE AREA

0510 PM     HAIL             4 NE MADISON            32.49N 90.06W
04/22/2005  1.75 INCH        MADISON            MS   AMATEUR RADIO

            GOLF BALL SIZED HAIL.

0513 PM     HAIL             DLO                    31.99N 89.90W
04/22/2005  1.75 INCH        SIMPSON            MS   LAW ENFORCEMENT

            GOLFBALL SIZED HAIL AND A FUNNEL CLOUD REPORTED.

0517 PM     HAIL             MADISON                 32.45N 90.11W
04/22/2005  1.00 INCH        MADISON            MS   NWS EMPLOYEE

            QUARTER SIZED HAIL.

0519 PM     HAIL             FANNIN                  32.42N 89.96W
04/22/2005  0.75 INCH        RANKIN             MS   AMATEUR RADIO

            PENNY SIZED HAIL.

0519 PM     HAIL             15 SE DE KALB           32.61N 88.47W
04/22/2005  1.75 INCH        KEMPER             MS   EMERGENCY MNGR

            GOLF BALL SIZED HAIL.

0521 PM     HAIL             FANNIN                  32.42N 89.96W
04/22/2005  0.75 INCH        RANKIN             MS   AMATEUR RADIO

0522 PM     HAIL             5 NNE FLOWOOD           32.39N 90.07W
04/22/2005  1.00 INCH        RANKIN             MS   PUBLIC

            REPORTED IN RESERVOIR AREA.

0523 PM     HAIL             3 W FANNIN              32.42N 90.01W
04/22/2005  1.25 INCH        RANKIN             MS   NWS EMPLOYEE

            HALF DOLLAR SIZED HAIL.

0525 PM     HAIL             WALNUT GROVE            32.60N 89.46W
04/22/2005  0.88 INCH        LEAKE              MS   EMERGENCY MNGR

            NICKEL SIZED HAIL.

0528 PM     HAIL             CROWVILLE               32.24N 91.59W
04/22/2005  1.50 INCH        FRANKLIN           LA   CO-OP OBSERVER

            PING PONG BALL SIZED HAIL.

0535 PM     HAIL             DOWNTOWN JACKSON        32.30N 90.19W
04/22/2005  0.75 INCH        HINDS              MS   AMATEUR RADIO

            PENNY SIZED HAIL.

0536 PM     HAIL             15 SE DE KALB           32.61N 88.47W
04/22/2005  2.75 INCH        KEMPER             MS   EMERGENCY MNGR

            BASEBALL SIZED HAIL NEAR TAMOLA.

0540 PM     HAIL             PELAHATCHIE             32.32N 89.80W
04/22/2005  1.00 INCH        RANKIN             MS   EMERGENCY MNGR

            QUARTER SIZED HAIL.

0543 PM     HAIL             SOSO                    31.75N 89.28W
04/22/2005  0.75 INCH        JONES              MS   EMERGENCY MNGR

            PENNY SIZED HAIL.

0545 PM     HAIL             DOWNTOWN JACKSON        32.30N 90.19W
04/22/2005  0.75 INCH        HINDS              MS   AMATEUR RADIO

            PENNY SIZED HAIL.

0545 PM     HAIL             BRANDON                 32.28N 90.00W
04/22/2005  1.00 INCH        RANKIN             MS   AMATEUR RADIO

            QUARTER SIZED HAIL

0546 PM     HAIL             MIZE                    31.87N 89.55W
04/22/2005  1.75 INCH        SMITH              MS   AMATEUR RADIO

            GOLF BALL SIZED HAIL NEAR ROSEHILL ROAD.

0550 PM     HAIL             4 W ROSE HILL           32.14N 89.06W
04/22/2005  0.75 INCH        JASPER             MS   AMATEUR RADIO

            PENNY SIZED HAIL.

0550 PM     HAIL             4 W MERIDIAN            32.38N 88.78W
04/22/2005  1.00 INCH        LAUDERDALE         MS   EMERGENCY MNGR

            QUARTER SIZED HAIL NEAR LOST GAP.

0550 PM     HAIL             POLKVILLE               32.19N 89.69W
04/22/2005  0.75 INCH        SMITH              MS   AMATEUR RADIO

            PENNY SIZED HAIL.

0555 PM     HAIL             MORTON                  32.36N 89.66W
04/22/2005  1.00 INCH        SCOTT              MS   AMATEUR RADIO

            QUARTER SIZED HAIL.

0600 PM     HAIL             4 NW FLORA              32.59N 90.36W
04/22/2005  2.50 INCH        MADISON            MS   BROADCAST MEDIA

            TENNIS BALL SIZED HAIL REPORTED BY WAPT.

0605 PM     HAIL             5 W ELLISVILLE          31.60N 89.29W
04/22/2005  0.88 INCH        JONES              MS   EMERGENCY MNGR

0610 PM     HAIL             DECATUR                 32.44N 89.11W
04/22/2005  0.75 INCH        NEWTON             MS   BROADCAST MEDIA

            PENNY SIZED HAIL.

0610 PM     HAIL             2 E ELLISVILLE          31.60N 89.17W
04/22/2005  1.75 INCH        JONES              MS   EMERGENCY MNGR

0615 PM     HAIL             STRINGER                31.87N 89.26W
04/22/2005  0.75 INCH        JASPER             MS   EMERGENCY MNGR

            PENNY SIZED HAIL COVERING THE GROUND.

0615 PM     HAIL             HOMEWOOD                32.24N 89.51W
04/22/2005  1.75 INCH        SCOTT              MS   EMERGENCY MNGR

0617 PM     HAIL             7 E TAYLORSVILLE        31.83N 89.31W
04/22/2005  1.75 INCH        JASPER             MS   TRAINED SPOTTER

            GOLF BALL SIZE HAIL.

0623 PM     HAIL             4 W FLORENCE            32.15N 90.20W
04/22/2005  0.88 INCH        RANKIN             MS   AMATEUR RADIO

            NICKEL SIZED HAIL NEAR CLEARY.

0623 PM     HAIL             7 E TAYLORSVILLE        31.83N 89.31W
04/22/2005  1.75 INCH        JASPER             MS   TRAINED SPOTTER

            GOLF BALL SIZED HAIL COVERING THE GROUND.

0630 PM     HAIL             NEWELLTON               32.07N 91.24W
04/22/2005  0.75 INCH        TENSAS             LA   LAW ENFORCEMENT

            PENNY SIZED HAIL.

0630 PM     HAIL             2 N PETAL               31.37N 89.25W
04/22/2005  1.00 INCH        FORREST            MS   EMERGENCY MNGR

            QUARTER SIZED HAIL.

0635 PM     HAIL             3 E PETAL               31.34N 89.20W
04/22/2005  1.75 INCH        FORREST            MS   EMERGENCY MNGR

            GOLF BALL SIZED HAIL.

0636 PM     HAIL             STAR                    32.09N 90.05W
04/22/2005  0.75 INCH        RANKIN             MS   AMATEUR RADIO

            PENNY SIZED HAIL.

0638 PM     HAIL             3 NW LOUIN              32.10N 89.30W
04/22/2005  1.00 INCH        JASPER             MS   EMERGENCY MNGR

            QUARTER SIZED HAIL.

0638 PM     HAIL             FLORENCE                32.15N 90.13W
04/22/2005  0.88 INCH        RANKIN             MS   AMATEUR RADIO

            NICKEL SIZED HAIL

0641 PM     HAIL             STAR                    32.09N 90.05W
04/22/2005  0.75 INCH        RANKIN             MS   BROADCAST MEDIA

            PENNY SIZED HAIL.

0645 PM     FUNNEL CLOUD     2 S BAY SPRINGS         31.95N 89.28W
04/22/2005                   JASPER             MS   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED BY THE PUBLIC AND RELAYED TO THE
            EMERGENCY MNGR.

0645 PM     FUNNEL CLOUD     PINEY WOODS             32.06N 89.99W
04/22/2005                   SIMPSON            MS   LAW ENFORCEMENT

            TWO REPORTS OF A FUNNEL CLOUD.

0652 PM     HAIL             3 WSW BAY SPRINGS       31.96N 89.33W
04/22/2005  1.75 INCH        SMITH              MS   BROADCAST MEDIA

            GOLF BALL SIZED HAIL ALONG THE SMITH AND JASPER COUNTY
            LINE.

0652 PM     HAIL             2 WSW BAY SPRINGS       31.97N 89.32W
04/22/2005  1.75 INCH        JASPER             MS   BROADCAST MEDIA

            GOLFBALL SIZED HAIL ALONG THE JASPER AND SMITH COUNTY
            LINE.

0715 PM     HAIL             8 NE LAUREL             31.78N 89.05W
04/22/2005  1.00 INCH        JONES              MS   BROADCAST MEDIA

            QUARTER SIZED HAIL.

0715 PM     HAIL             3 N MAGEE               31.91N 89.73W
04/22/2005  0.75 INCH        SIMPSON            MS   EMERGENCY MNGR

            PENNY SIZED HAIL.

&&

WILSON
Local storm report, Apr 22, 7:44 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             7 E MENDENHALL          31.96N 89.75W
04/22/2005  1.00 INCH        SIMPSON            MS   PUBLIC

            QUARTER HAIL IN MARTINVILLE.

&&

WILSON
Local storm report, Apr 22, 8:25 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
825 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             5 S BASSFIELD           31.42N 89.74W
04/22/2005  0.75 INCH        MARION             MS   EMERGENCY MNGR

            REPORTED ON HWY 35 JUST SOUTH OF JEFFERSON DAVIS COUNTY
            LINE.

&&

CAMPBELL
Local storm report, Apr 22, 8:27 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
827 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             COLUMBIA                31.26N 89.83W
04/22/2005  0.25 INCH        MARION             MS   EMERGENCY MNGR

&&

CAMPBELL
Special weather statement, Apr 22, 8:53 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
853 PM CDT FRI APR 22 2005

MSZ058-066-074-230700-
CLARKE MS-FORREST MS-JONES MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 190 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
198 UNTIL 2 AM CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THE NEW WATCH INCLUDES 3 COUNTIES

IN EAST CENTRAL MISSISSIPPI

CLARKE

IN SOUTHEAST MISSISSIPPI

FORREST               JONES

THIS INCLUDES THE CITIES OF...LAUREL...QUITMAN...STONEWALL...
SHUBUTA AND HATTIESBURG.

MSZ046-051>052-056>057-230300-
JASPER MS-KEMPER MS-LAUDERDALE MS-NEWTON MS-SMITH MS-

THE NATIONAL WEATHER SERVICE HAS ALLOWED TO EXPIRE SEVERE
THUNDERSTORM WATCH 190 FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS ALLOWS TO EXPIRE 5 COUNTIES

IN CENTRAL MISSISSIPPI

SMITH

IN EAST CENTRAL MISSISSIPPI

JASPER                KEMPER                LAUDERDALE
NEWTON

THIS INCLUDES THE CITIES OF...MERIDIAN...BAY SPRINGS...
HEIDELBERG...DE KALB...SCOOBA...NEWTON...UNION...DECATUR...
CONEHATTA...TAYLORSVILLE AND RALEIGH.

MSZ053>055-059>065-072>073-230700-
ADAMS MS-CLAIBORNE MS-COPIAH MS-COVINGTON MS-
FRANKLIN MS-JEFFERSON MS-JEFFERSON DAVIS MS-LAMAR MS-
LAWRENCE MS-LINCOLN MS-MARION MS-SIMPSON MS-

SEVERE THUNDERSTORM WATCH NUMBER 196 REMAINS VALID UNTIL 2 AM CDT
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 12 COUNTIES

IN CENTRAL MISSISSIPPI

COPIAH                SIMPSON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             LAMAR

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

THIS INCLUDES THE CITIES OF...CRYSTAL SPRINGS...HAZLEHURST...
WESSON...PRENTISS...BASSFIELD...WEST HATTIESBURG...LUMBERTON...
PURVIS...FAYETTE...MONTICELLO...NEW HEBRON...PORT GIBSON...
COLLINS...MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...
NATCHEZ...MAGEE...MENDENHALL AND COLUMBIA.

BYRD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:02 PM CDTSevere Thunderstorm WarningJANJones58 min
Apr 22, 7:18 PM CDTSevere Thunderstorm WarningJANCovington, Simpson, Smith57 min
Apr 22, 7:33 PM CDTSevere Thunderstorm WarningJANLauderdale57 min
Apr 22, 7:59 PM CDTSevere Thunderstorm WarningJANMarion46 min
Apr 22, 8:17 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln, Marion43 min
Apr 22, 8:18 PM CDTSevere Thunderstorm WarningJANLamar42 min
Apr 22, 8:26 PM CDTSevere Thunderstorm WarningJANForrest34 min
Apr 22, 8:40 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis65 min
Apr 22, 9:00 PM CDTSevere Thunderstorm WarningJANJones45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.